MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number OM-7000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was not working during a procedure.There was no delay or patient injuries but, it is unknown how the procedure was finished since no backup device was available to complete it.Attempts were made to retrieve further information but no response has been received from the complainant.
 
Additional Manufacturer Narrative
The reported speedstitch device, intended for use in treatment, was returned for evaluation.A relationship between the device and reported incident was established.From the information provided, ¿device was not working during a procedure.¿ customer¿s complaint was confirmed.Visual evaluation shows the device handle missing one screw and the spring is coming out of the silver clamp lever.The barrel is completely loose, not attached to the handle.Functional evaluation is not possible due to the device severe damage.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: (1) excessive force (2) expected wear and tear.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.The instruction for use states: as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on this instrument.Excessive force can result in failure.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPEEDSTITCH DEVICE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8814499
Report Number3006524618-2019-00345
Device Sequence Number2859861
Product Code GAT
UDI-Device Identifier00817470001402
UDI-Public00817470001402
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K042031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOM-7000
Device Lot NumberH971700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1